1. Find out how you can help us spread the word about the Diabetes Forum. Click HERE
  2. Hi there, Guest. Welcome to the forum!
    Need some guidance? Check out our Forum Video Guides

New Member (T1) & everything is starting to break!

Discussion in 'Greetings and Introductions' started by markc328, Jan 28, 2011.

  1. markc328

    markc328 Member

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    11
    Hi All,
    My Diabetes experience is:

    I was diagnosed as type 1, at 36 years old (3 years ago). I was a keen runner,doing 10 miles 3 times a week & felt fit as a fiddle (ex-military). There is no history of diabetes on either side of my family.

    My GP missed the diabetes completely & i kept getting thrush & terrible fatigue but the GP Kept saying "You 36 & fit...stop being paranoid...here's some cream for the thrush & stop doing so much running!"

    Over a few weeks I started feeling worse & worse, but put it down to running fatigue. Eventually I finally realised someting was wrong, when on a run, I was passed by an elderly gentleman, walking his dog...who was also very elderly :(

    I finally self diagnosed by doing a free Sugar/Cholesterol test at my local pharmacy...my Blood Sugar was 31..happy days.The pharmacist nearly fell over with shock, as did I. So off I went to the GP's with results in hand & head spinning. Once the GP finished his large serving of humble pie he informed me that they normally hospitalize people with my level of blood sugar, but as I was still standing they wouldn't bother!

    I have been left with some nasty side effect of the high blood sugars (Tinnitus, visual problems, lethargy, dizziness & bowel issues (less said, the better :shock: )

    All that said, I take my control very seriously & my last 3 Hb1ac have been 5.9, 6.3 & 6.3 so I'm going in the right direction. I also appreciate life much more & spent much more time with my family & less time running.

    One final thing before you all fall asleep, can anyone shed some light on the following:

    I keep having lots of Hypo's, even after 3 years. I take the following injections:

    Morning: 6 units of Novarapid
    Lunch: No Insulin
    Tea: 6 Units of Novarapid
    Night time: 7 Units of Lantus

    My Specialist tested my bloods, which were all fine. My C-Peptide, which came back as 600 & apparently normal

    We have tried different oral med's, Metformin, then Tributamol, but I then produce ketones after a couple of days & then end up back on the insulin & the hypo's start again.

    Any help would be really appreciated.
    :p
  2. daisy1

    daisy1 Moderator

    Messages:
    16,963
    Likes Received:
    287
    Trophy Points:
    178
    Hi Mark and welcome to the forum :) Have a good read around and use the search engine. Ask as many questions as you like and someone's sure to know the answer. I can't help on your specific questions as I'm a type 2 but some type 1s will be along soon. Your HbA1c's sound good. :)
  3. AL1

    AL1 Member

    Messages:
    19
    Likes Received:
    0
    Trophy Points:
    11
    Hello Mark and welcome :)
  4. HLW

    HLW Active Member

    Messages:
    722
    Likes Received:
    1
    Trophy Points:
    28
    What are your meter blood sugar readings over a typical day? Hba1c isn't terrible useful - it's just an average, and as you are having hypos this means your blood sugar could be high a lot of the time.
  5. totsy

    totsy Well-Known Member

    Messages:
    2,879
    Likes Received:
    110
    Trophy Points:
    73
    hya mark and welcome :D

Share This Page